Alert archive / California / Wind Advisories in 2010

Wind Advisory 36, NWS Las Vegas, NV

November 6, 2010Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Nov 6, 2010, 3:05 PM PDT for Inyo County, California. It took effect at Nov 7, 2010, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 6, 2010, 3:05 PM PDT (22:05 UTC)
In effect from
Nov 7, 2010, 4:00 PM PST
Expired
Nov 7, 2010, 2:13 PM PST
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WWUS75 KVEF 062205
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT SAT NOV 6 2010

...HIGHER WIND GUSTS POSSIBLE NEAR AND BELOW CANYON OPENINGS WEST
OF HIGHWAY 395 LATE SUNDAY AFTERNOON AND EVENING.

.AN AREA OF LOW PRESSURE OFF THE NORTHWEST COAST WILL BE MOVING
SOUTH THROUGH CENTRAL CALIFORNIA LATE SUNDAY AFTERNOON AND
EVENING. THE SYSTEM WILL BRING AND INCREASE IN WIND SPEEDS TO THE
SOUTHERN SIERRA AND OWENS VALLEY.

CAZ519-520-071200-
/O.NEW.KVEF.WI.Y.0036.101108T0000Z-101108T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
305 PM PDT SAT NOV 6 2010

...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO MIDNIGHT PST SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND OWENS
VALLEY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO MIDNIGHT PST
SUNDAY NIGHT.

* WINDS: ABOVE 5000 FEET...WEST WIND 30 TO 45 WITH GUSTS TO 60
  MPH. NEAR CANYON OPENINGS BELOW 5000 FEET...WEST WIND 30 TO 40
  MPH WITH GUSTS TO 45 MPH.

* TIMING: BETWEEN 4 PM PST AND MIDNIGHT PST SUNDAY.

* LOCATIONS: EASTERN SIERRA SLOPES AND FOOTHILLS OF THE OWENS
  VALLEY WEST OF HIGHWAY 395.

* IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE
  VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS
  OR CROSS WINDS. CHECK UR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR
  UPDATES ON THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

PIERCE
2 follow-up statements
448 
WWUS75 KVEF 071117
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
317 AM PST SUN NOV 7 2010

...HIGHER WIND GUSTS POSSIBLE NEAR AND BELOW CANYON OPENINGS WEST
OF HIGHWAY 395 LATE SUNDAY AFTERNOON AND EVENING.

.AN AREA OF LOW PRESSURE OFF THE NORTHWEST COAST WILL BE MOVING
SOUTH THROUGH CENTRAL CALIFORNIA LATE THIS AFTERNOON AND EVENING. THE
SYSTEM WILL BRING AN INCREASE IN WIND SPEEDS TO THE SOUTHERN SIERRA
AND OWENS VALLEY.

CAZ519-520-080000-
/O.CON.KVEF.WI.Y.0036.101108T0000Z-101108T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
317 AM PST SUN NOV 7 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT. 

* WINDS: ABOVE 5000 FEET...WEST WIND 30 TO 45 WITH GUSTS TO 60 
  MPH. NEAR CANYON OPENINGS BELOW 5000 FEET...WEST WIND 30 TO 40 
  MPH WITH GUSTS TO 45 MPH. 

* TIMING: BETWEEN 4 PM PST AND MIDNIGHT PST TODAY.

* LOCATIONS: EASTERN SIERRA SLOPES AND FOOTHILLS OF THE OWENS 
  VALLEY WEST OF HIGHWAY 395.

* IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... 
  SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR 
  CROSS WINDS. CHECK UR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR 
  UPDATES ON THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
167 
WWUS75 KVEF 072213
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
213 PM PST SUN NOV 7 2010


CAZ519-520-072315-
/O.CAN.KVEF.WI.Y.0036.101108T0000Z-101108T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
213 PM PST SUN NOV 7 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE EASTERN SOUTHERN SIERRA NEVADA AND THE OWENS
VALLEY OF CALIFORNIA. A STORM SYSTEM IS STILL EXPECTED TO GENERATE
GUSTY WINDS ALONG THE EASTERN SOUTHERN SIERRA NEVADA AND IN THE
OWENS VALLEY THIS EVENING...HOWEVER THESE GUSTS ARE EXPECTED TO
REMAIN BELOW ADVISORY CRITERIA. THUS THE WIND ADVISORY HAS BEEN
CANCELLED. 

$$

STACHELSKI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 6, 9:56 AM PDT, 5 hours 9 minutes earlier.

Area forecast discussion, Nov 6, 9:56 AM PDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
956 AM PDT SAT NOV 6 2010

.SYNOPSIS...THE STRONG RIDGE OF HIGH PRESSURE HAS FINALLY SHIFTED
EAST OF THE AREA THIS MORNING. THIS WILL ALLOW A WEAK PACIFIC STORM
SYSTEM TO PASS OVER THE MOJAVE DESERT TONIGHT THROUGH SUNDAY
MORNING. AN ACTIVE PATTERN SETS UP NEXT WEEK WITH A MUCH STRONGER
SYSTEM BRINGING AN INCREASE IN WIND...A CHANCE OF SHOWERS AND COOLER
TEMPERATURES SUNDAY NIGHT THROUGH MONDAY...FOLLOWED BY ANOTHER
SYSTEM ON WEDNESDAY.
&&

.UPDATE...AN UPPER LOW IS OFF THE CENTRAL CALIFORNIA COAST THIS
MORNING WITH SHIELD OF CLOUDINESS ENCOMPASSING THE AREA. THERE HAVE
BEEN A FEW LIGHTNING STRIKES OFFSHORE...WEST OF BIG SUR THIS
MORNING. SATELLITE DOES SHOW A DRY SLOT OVER CENTRAL CALIFORNIA
WHICH WILL BE SPREADING EAST THE REST OF TODAY. THIS WILL LEAD TO
MORE SUNSHINE THIS AFTERNOON OVER SOUTHEAST CALIFORNIA AND SOUTHERN
NEVADA. UPPER LOW PROGGED TO WEAKEN AS QUICKLY MOVE ACROSS THE AREA
TONIGHT. STILL LOOKS TO BE  A SLIGHT CHANCE OF LIGHT SHOWERS FOR THE
HIGHER TERRAIN. UPDATED PRODUCTS SENT EARLIER WHICH MAINLY WERE
ADJUST SKY COVER.
&&

.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS OVERALL THROUGH
AROUND 20Z TODAY WITH SCT-BKN CLOUDS AOA 25K FEET. AFTERWARDS WINDS
SHOULD BE SOUTHEAST AROUND 5 KTS WITH A FEW CLOUDS AROUND AT BEST.
TONIGHT INTO EARLY SUNDAY A QUICK MOVING SYSTEM WILL BRING A PERIOD
OF A FEW HOURS WHERE SCT-BKN CLOUDS AROUND 12K-20K FEET  HOWEVER
WINDS WILL STILL BE MAINLY ON THE LIGHT SIDE THEN AND MAINLY FROM
THE SOUTH-SOUTHWEST.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT WINDS WITH SCT-BKN CLOUDS AOA 18K FEET.
AFTERWARDS THESE CLOUDS SHOULD BREAK UP HOWEVER SCT-BKN CLOUDS AOA
12K-15K FEET WILL MOVE INTO THE SOUTHERN GREAT BASIN AND SPRING
MOUNTAINS. ISOLATED SHOWERS WILL BE POSSIBLE IN THE HIGHER MOUNTAINS
THIS EVENING AND OVERNIGHT. OTHER AREAS SHOULD SEE A FEW CLOUDS AT
BEST THEN. WINDS WILL INCREASE FROM THE SOUTH TO SOUTHWEST THIS
AFTERNOON AT 5-10 KTS EXCEPT IN THE OWENS VALLEY...NEAR KDAG AND AT
KDRA WHERE SUSTAINED WINDS OF 12-16 KTS AND GUSTS UP TO 20 KTS WILL
BE POSSIBLE.
&&

.PREV DISCUSSION...
328 AM PDT SAT NOV 6 2010

.SHORT TERM...THE RIDGE WHICH GAVE US THE STRETCH OF WARM AND SUNNY
WEATHER HAS SHIFTED EAST OF THE AREA AND THE FIRST IN A SERIES OF
TROUGHS WAS APPROACHING THE CENTRAL/SOUTHERN CALIFORNIA COAST EARLY
THIS MORNING. THIS FIRST TROUGH WILL MOVE INLAND LATE TODAY AND
ACROSS SOUTHERN NEVADA TONIGHT. THIS SYSTEM WILL BE WEAKENING AS IT
MOVES ACROSS AND WILL RESULT IN A CHANCE OF SHOWERS OVER THE HIGHER
MOUNTAINS BUT OTHERWISE WILL JUST BRING SOME INCREASED CLOUD COVER
AND SLIGHTLY COOLER TEMPERATURES. THE NEXT...MUCH STRONGER TROUGH
WHICH WAS IN THE GULF OF ALASKA EARLY THIS MORNING WILL MOVE TO THE
PACIFIC COAST SUNDAY. 00Z ECMWF AND 06Z NAM12 ARE IN PRETTY GOOD
AGREEMENT WITH THIS SYSTEM WHILE THE GFS WAS A BIT FASTER. THE
FORECAST FOR SUNDAY THROUGH MONDAY NIGHT MAINLY REFLECTS THE SLOWER
SOLUTIONS. MOISTURE WILL BEGIN TO SPREAD INTO THE AREA AHEAD OF THE
TROUGH SUNDAY AFTERNOON WITH A CHANCE OF SHOWERS OVER THE SIERRA AND
WHITE MOUNTAINS LATE IN THE DAY. THERE WILL BE A GOOD CHANCE OF RAIN
AND HIGH ELEVATION SNOW SHOWERS SUNDAY NIGHT AND MONDAY ACROSS THE
NORTHERN HALF OF THE FORECAST AREA...GENERALLY NORTH OF LAS
VEGAS...AS THE TROUGH AXIS MOVES THROUGH CALIFORNIA AND INTO NEVADA.
THE TROUGH WILL MOVE INTO UTAH MONDAY NIGHT WITH SOME SHOWERS
LINGERING MAINLY OVER LINCOLN AND NORTHERN MOHAVE COUNTY. SNOW
LEVELS WILL START OUT FAIRLY HIGH SUNDAY NIGHT...NEARLY 9000 FEET IN
THE NORTHERN ZONES...BUT WILL LOWER MONDAY AS A COLD FRONT MOVES
INTO THE AREA. THE HIGHER ELEVATIONS COULD SEE A COUPLE INCHES OF
SNOW BEFORE THE DRY AIR MOVES IN MONDAY NIGHT. ANOTHER THING TO
WATCH WILL BE THE WINDS. A 100-110 KNOT JET WILL ROUND THE BASE OF
THE TROUGH AND MOVE ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. THERE
IS POTENTIAL FOR AREAS OF DECENT DOWNSLOPE WINDS...BEGINNING LATE
SUNDAY ALONG THE EAST SLOPES OF THE SIERRA...SPREADING TO THE EAST
SLOPES OF THE SPRING MOUNTAINS SUNDAY NIGHT. THE 06Z NAM12 IS NOT
ALL THAT IMPRESSIVE WITH THE SURFACE WINDS AND THE MODEL SOUNDINGS
DO NOT REALLY INDICATE THE NECESSARY RIDGETOP STABLE LAYER BUT WE
WILL NEED TO MONITOR FOR THE POSSIBILITY OF MAYBE WIND ADVISORIES
FOR THESE AREAS. TEMPERATURES WILL START TO COOL SLIGHTLY TODAY WITH
THE FIRST TROUGH BUT WILL DROP MORE SIGNIFICANTLY WITH THE SECOND
TROUGH AND ASSOCIATED COLD FRONT. HIGH TEMPERATURES BY MONDAY WILL
BE A FEW DEGREES BELOW NORMAL.

.LONG TERM...NORTHWEST FLOW FROM AN EASTERN PACIFIC RIDGE IS THE
PRIMARY FEATURE OF THE EXTENDED PERIOD. THIS WILL KEEP THE AREA
BELOW NORMAL FOR TEMPERATURES FOR THE MOST PART. WEDNESDAY WILL SEE
A WAVE MOVE THROUGH THE GREAT BASIN IN THE NORTHWEST FLOW.
INDICATIONS ARE THAT THERE WILL NOT BE MUCH MOISTURE WITH THIS
TROUGH ASIDE FROM LINCOLN COUNTY WHERE MODELS DO HAVE MID LEVEL RH
AND GENERATE SOME QPF. I DID EXPAND A BIT THE SLIGHT CHANCE POP
COVERAGE IN LINCOLN COUNTY FOR WEDNESDAY MORNING. THE NEXT EFFECT
FROM THIS TROUGH WILL BE TO TIGHTENED PRESSURE GRADIENTS IN ITS
WAKE. DID LOWER SLIGHTLY THE SURFACE WINDS...HOWEVER THE POTENTIAL
IS THERE FOR BREEZY CONDITIONS THURSDAY...PARTICULARLY IN OUR
NORTHERN ZONES AND THE COLORADO RIVER VALLEY.

A SECOND AND MUCH WEAKER WAVE IS FORECAST FOR FRIDAY. THE GFS IS
THE STRONGER OF THE MODELS AND IT WOULD LEAD TO ANOTHER BOUT OF
POST TROUGH WINDS. FOR NOW I WENT WITH THE WEAKER ECM SOLUTION.
&&

.AVIATION...FOR MCCARRAN...LIGHT DIURNAL WINDS ARE EXPECTED FOR
TODAY WITH VARYING AMOUNTS OF HIGH LEVEL CLOUDS. THE NIGHTTIME
SOUTHWEST WINDS WILL TURN TO LIGHT SOUTHEAST THIS AFTERNOON. A QUICK
MOVING TROUGH WILL PASS OVER THE AREA THIS EVENING AND TONIGHT. IT
WILL BRING SOME MID LEVEL CEILINGS IN THE 12-15K FT RANGE. THERE IS
ALSO A SLIGHT CHANCE FOR SHOWERS OVER THE SPRING MOUNTAINS TONIGHT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE MORNING HOURS WILL SEE LIGHT WINDS AND VARYING
AMOUNTS OF HIGH CLOUDS OVER THE AREA. AN UPPER LEVEL TROUGH WILL
PASS THROUGH THE AREA THIS AFTERNOON AND EVENING. THIS WILL BRING
MID LEVEL CEILINGS TO MOST AREAS. FOR THE MOST PART THIS WILL BE A
DRY SYSTEM WITH THE EXCEPTION THAT THE HIGHER POINTS IN THE SIERRA
AND THE MOUNTAINS ELSEWHERE WILL HAVE A SLIGHT CHANCE FOR SHOWERS
THIS EVENING AND OVERNIGHT. WESTERN SAN BERNARDINO COUNTY WILL SEE
GUSTY WEST WINDS AND THE OWENS VALLEY WILL HAVE GUSTY SOUTH WINDS
THIS AFTERNOON.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...PIERCE
AVIATION...STACHELSKI
PREV DISCUSSION...HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 6, 5:42 AM PDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 AM PDT SAT NOV 6 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-070600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
542 AM PDT SAT NOV 6 2010 /542 AM MST SAT NOV 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA SUNDAY NIGHT AND
MONDAY RESULTING IN A GOOD CHANCE OF RAIN AND SNOW SHOWERS MAINLY
NORTH OF LAS VEGAS. BREEZY TO LOCALLY WINDY CONDITIONS ARE LIKELY
AND THERE IS POTENTIAL FOR STRONG DOWNSLOPE WINDS ALONG THE EAST
SLOPES OF BOTH THE SIERRA AND SPRING MOUNTAINS. TEMPERATURES WILL
DROP TO BELOW NORMAL LEVELS BY MONDAY. SNOW LEVELS WILL START OUT
ABOVE 9000 FEET SUNDAY EVENING BUT WILL FALL SUNDAY NIGHT AND
MONDAY TO BETWEEN 6000 AND 7500 FEET. A COUPLE INCHES OF SNOW
ACCUMULATION IS POSSIBLE IN THE HIGHER MOUNTAINS. ANOTHER STORM
SYSTEM WILL DROP ACROSS NORTHEAST NEVADA INTO UTAH ON WEDNESDAY
WHICH WILL BRING LOCALLY BREEZY TO WINDY CONDITIONS AND KEEP
TEMPERATURES BELOW NORMAL. THERE WILL ALSO BE A CHANCE OF RAIN AND
SNOW SHOWERS ACROSS MAINLY LINCOLN COUNTY. DRY NORTHWEST FLOW IS
EXPECTED THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.